Alert archive / Hawaii / Ashfall Advisories in 2026

Ashfall Advisory 3, NWS Honolulu, HI

February 15, 2026Hawaii County, Hawaii

NWS Honolulu, HI issued this ashfall advisory at Feb 15, 2026, 3:14 PM HST for Hawaii County, Hawaii. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2026, 3:14 PM HST (01:14 UTC)
Expired
Feb 16, 2026, 12:01 AM HST
In force
9 hr
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The radar

The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 1.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2026-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 74 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2026-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
74 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
666 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

385 
WWHW70 PHFO 160114
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
314 PM HST Sun Feb 15 2026

HIZ052-053-160800-
/O.NEW.PHFO.AF.Y.0003.260216T0114Z-260216T0800Z/
Big Island Southeast-Big Island East-
314 PM HST Sun Feb 15 2026

...ASHFALL ADVISORY IN EFFECT UNTIL 10 PM HST THIS EVENING...

* WHAT...Kilauea is undergoing a minor eruption where the public 
  will be affected by a limited hazard extent such as less than 
  quarter inch of ashfall accumulation.

* WHERE...Big Island East and Big Island Southeast.

* WHEN...Until 10 PM HST this evening.

* IMPACTS...Possible harm to crops and animals. Minor equipment and 
  infrastructure damage. Reduced visibility. Widespread clean-up may 
  be necessary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory illnesses should remain indoors to avoid 
inhaling the ash particles and all persons outside should cover 
their mouth and nose with a mask or cloth.

&&

$$

M BALLARD
2 follow-up statements
171 
WWHW70 PHFO 160716
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
916 PM HST Sun Feb 15 2026

HIZ052-053-161600-
/O.EXT.PHFO.AF.Y.0003.000000T0000Z-260216T1600Z/
Big Island Southeast-Big Island East-
916 PM HST Sun Feb 15 2026

...ASHFALL ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY...

* WHAT...Kilauea is undergoing a minor eruption where the public 
  will be affected by a limited hazard extent such as less than 
  quarter inch of ashfall accumulation.

* WHERE...Big Island East and Big Island Southeast.

* WHEN...Until 6 AM HST Monday.

* IMPACTS...Possible harm to crops and animals. Minor equipment and 
  infrastructure damage. Reduced visibility. Widespread clean-up may 
  be necessary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory illnesses should remain indoors to avoid 
inhaling the ash particles and all persons outside should cover 
their mouth and nose with a mask or cloth.

&&

$$
933 
WWHW70 PHFO 161001
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
1201 AM HST Mon Feb 16 2026

HIZ052-053-161115-
/O.CAN.PHFO.AF.Y.0003.000000T0000Z-260216T1600Z/
Big Island Southeast-Big Island East-
Including the cities of South Point, Pahala, Hilo, Volcano, 
Pahoa, Mountain View and Laupahoehoe
1201 AM HST Mon Feb 16 2026

...ASHFALL ADVISORY HAS BEEN CANCELLED...

The latest eruption at Kilauea has ended. Therefore the ashfall
advisory has been cancelled.

$$

What forecasters said that day

The local office's own words before this ashfall advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this ashfall advisory went out at Feb 15, 9:30 AM HST, 5 hours 44 minutes earlier.

Area forecast discussion, Feb 15, 9:30 AM HST, 5 hours 44 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
930 AM HST Sun Feb 15 2026

.SYNOPSIS...
Breezy to locally strong trade winds are expected this week, with
the strongest winds expected today. Advisory level winds are
expected today, with the winds strongest in higher terrain areas,
passes, and areas immediately south through west of mountains
across all islands.

&&

.SHORT TERM UPDATE...
Issued at 930 AM HST Sun Feb 15 2026

Only changes to the forecast grids this morning were to fill in
some missing wind data on day 8. Monitoring the winds today to see
how the Wind Advisory pans out. Have received a few reports from
sites of advisory level winds, but at this time it doesn't appear
widespread. If this trend holds, odds are likely that the Wind
Advisory will not need to be extended, even with winds remaining
breezy much of the week. Otherwise forecast seemingly on track.

&&

.PREV DISCUSSION...
Issued at 324 AM HST Sun Feb 15 2026

Satellite showed mostly cloudy skies across the state early this
morning, with radar showing isolated showers mainly windward and
mauka. Winds remained higher than normal, and a wind advisory is
still in effect for the typical (mostly windward) windy areas. A
small craft advisory is also in effect.

We start today under an upper level ridge axis which is sandwiched
between two deep troughs, one to our northwest and one to our
northeast. A 1045 mb surface high is centered well north of the
state. A strong pressure gradient continues to create winds of
above-normal speed, with sustained winds generally 5-15 mph and
gusts running 15-30 mph. The surface high will weaken as it drifts
slowly south-southeast today through Monday night. After that, it
will become pretty much stationary through Thursday. Aloft, the
upper level ridge will be gradually pushed east by the trough to
our northwest. As this trough moves closer Tuesday into Wednesday,
a surface low will form several hundred miles to our northwest
(Wednesday night into Thursday). This low will be too far away to
bring much weather to the state, with minimal increases in PW all
the way through Friday. The main impact it will have is to change
our winds from easterly trades to southeast winds. This alters the
areas getting the "windward" showers slightly to the south of
what we typically see. Apart from advisory level winds, it should
be a rather benign week of weather. No other headlines are
anticipated at this time.

Looking out to next weekend, there are indications that we could
enter a period of light southwest flow aloft and very light winds
at the surface. There are also signs that enhanced moisture could
work its way into the area. This could lead to a sea- and land-
breeze pattern, resulting in above-average precipitation in
leeward areas. We will have to wait a few days to see if models
continue to show this, as ensembles have not converged on this
solution yet.

&&

.AVIATION...
Issued at 930 AM HST Sun Feb 15 2026

Moderate to breezy trades through tonight with a slight increase
for the next few days. Low cigs and SHRA should primarily affect
windward and mountain areas with some limited spillover to
leeward areas. MVFR conds possible in any SHRA otherwise VFR
should prevail.

AIRMET Tango remains in effect for mod turb downwind of terrain
due to the breezy trade winds. This will likely be needed for the
next several days with trades expected to increase. AIRMET Sierra
is currently not in effect, but may be needed later today as
showers move towards mountain areas.

&&

.MARINE...
Issued at 324 AM HST Sun Feb 15 2026
A strong high far north of the state will continue to produce
windy and rough combined seas across all offshore and coastal
waters through at least the middle of this week. Strong trade
winds will strengthen today with widespread strong to near gale
force winds expected to blow across the Hawaii region. The
windier channels around Maui County should see winds increasing
to gale force wind speeds. A Gale Warning has been issued through
tonight for the Alenuihaha and Pailolo channels. Elsewhere, a
Small Craft Advisory (SCA) remains in effect due to a combination
of strong winds and high seas. Winds may ease slightly by Monday,
but overall strong to near gales will continue across the state
into Wednesday.

Surf along east facing shores continue to exceed advisory
thresholds and will continue to build through tonight as the
trade winds strengthen. A High Surf Advisory remains in effect
for east facing shorelines of Kauai, Oahu, Molokai, Maui and the
Big Island through Monday night. This HSA will likely be extended
in time lasting into at least Wednesday due to the strong trade
winds forecast to continue to blow across the region.

The current small medium period northwest to north-northwest swell
will steadily decline today. Minimal energy is expected from the
northwest through Wednesday, although select exposures will see
some easterly wind driven swell. A small northwest bump may
develop towards the second half of this week. Surf along south
shores will remain small but a slight increase will occur for
areas exposed to the trade wind swell.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 6 AM HST Monday for Big Island Interior-Big
Island North-Big Island South-Big Island Southeast-East Honolulu-
Honolulu Metro-Kahoolawe-Kauai Mountains-Kauai North-Kauai South-
Kauai Southwest-Kipahulu-Kohala-Koolau Leeward-Lanai Leeward-
Lanai Mauka-Lanai Windward-Maui Central Valley North-Maui
Central Valley South-Maui Leeward West-Maui Windward West-
Molokai Leeward South-Molokai North-Molokai Southeast-Molokai
West-Molokai Windward-South Haleakala-Waianae Coast-Waianae
Mountains-Windward Haleakala.

High Surf Advisory until 6 AM HST Tuesday for Big Island East-
Big Island North-Big Island Southeast-East Honolulu-Kauai East-
Kauai South-Kipahulu-Koolau Windward-Maui Windward West-Molokai
Southeast-Molokai Windward-Olomana-Windward Haleakala.

Small Craft Advisory until 6 AM HST Monday for Big Island
Leeward Waters-Big Island Southeast Waters-Big Island Windward
Waters-Kaiwi Channel-Kauai Channel-Kauai Leeward Waters-Kauai
Northwest Waters-Kauai Windward Waters-Maalaea Bay-Maui County
Leeward Waters-Maui County Windward Waters-Oahu Leeward Waters-
Oahu Windward Waters.

Gale Warning until 6 AM HST Monday for Alenuihaha Channel-
Pailolo Channel.

&&

DISCUSSION...Parker
AVIATION...DT
MARINE...Bohlin

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 2:54 AM HSTWind AdvisoryHFOHawaii, Honolulu, Kalawao3 days

Nearby

Ashfall Advisories in Hawaii, 2026Every ashfall advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.